Bivariate Distributions with Given Extreme Value Attractor
AbstractA new class of bivariate distributions is introduced and studied, which encompasses Archimedean copulas and extreme value distributions as special cases. Its dependence structure is described, its maximum and minimum attractors are determined, and an algorithm is given for generating observations from any member of this class. It is also shown how it is possible to construct distributions in this family with a predetermined extreme value attractor. This construction is used to study via simulation the small-sample behavior of a bivariate threshold method suggested by H. Joe, R. L. Smith, and I. Weissman (1992, J. Roy. Statist. Soc. Ser. B54, 171-183) for estimating the joint distribution of extremes of two random variates.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Journal of Multivariate Analysis.
Volume (Year): 72 (2000)
Issue (Month): 1 (January)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Einmahl, J. H. J. & Dehaan, L. & Huang, X., 1993.
"Estimating a Multidimensional Extreme-Value Distribution,"
Journal of Multivariate Analysis,
Elsevier, vol. 47(1), pages 35-47, October.
- Einmahl, J.H.J. & Haan, L. de & Xin, H., 1993. "Estimating a multidimensional extreme-value distribution," Open Access publications from Tilburg University urn:nbn:nl:ui:12-142070, Tilburg University.
- Einmahl, John H.J. & de Haan, Laurens & Sinha, Ashoke Kumar, 1997.
"Estimating the spectral measure of an extreme value distribution,"
Stochastic Processes and their Applications,
Elsevier, vol. 70(2), pages 143-171, October.
- Einmahl, J.H.J & Haan, L. de & Sinha, A., 1997. "Estimating the spectral measure of an extreme value distribution," Open Access publications from Tilburg University urn:nbn:nl:ui:12-125733, Tilburg University.
- Yun, Seokhoon, 1997. "On Domains of Attraction of Multivariate Extreme Value Distributions under Absolute Continuity," Journal of Multivariate Analysis, Elsevier, vol. 63(2), pages 277-295, November.
- Joe, H., 1993. "Parametric Families of Multivariate Distributions with Given Margins," Journal of Multivariate Analysis, Elsevier, vol. 46(2), pages 262-282, August.
- Deheuvels, Paul, 1991. "On the limiting behavior of the Pickands estimator for bivariate extreme-value distributions," Statistics & Probability Letters, Elsevier, vol. 12(5), pages 429-439, November.
- Takemi Yanagimoto & Masashi Okamoto, 1969. "Partial orderings of permutations and monotonicity of a rank correlation statistic," Annals of the Institute of Statistical Mathematics, Springer, vol. 21(1), pages 489-506, December.
- Ali, Mir M. & Mikhail, N. N. & Haq, M. Safiul, 1978. "A class of bivariate distributions including the bivariate logistic," Journal of Multivariate Analysis, Elsevier, vol. 8(3), pages 405-412, September.
- Joe, Harry & Hu, Taizhong, 1996. "Multivariate Distributions from Mixtures of Max-Infinitely Divisible Distributions," Journal of Multivariate Analysis, Elsevier, vol. 57(2), pages 240-265, May.
- Genest, Christian & Rivest, Louis-Paul, 1989. "A characterization of gumbel's family of extreme value distributions," Statistics & Probability Letters, Elsevier, vol. 8(3), pages 207-211, August.
- Hüsler, Jürg & Reiss, Rolf-Dieter, 1989. "Maxima of normal random vectors: Between independence and complete dependence," Statistics & Probability Letters, Elsevier, vol. 7(4), pages 283-286, February.
- A. Colin Cameron & Tong Li & Pravin K. Trivedi & David M. Zimmer, 2004.
"Modelling the differences in counted outcomes using bivariate copula models with application to mismeasured counts,"
Royal Economic Society, vol. 7(2), pages 566-584, December.
- A. Colin Cameron & Tong Li & Pravin K. Trivedi & David M. Zimmer, 2004. "Modeling the Differences in Counted Outcomes using Bivariate Copula Models: with Application to Mismeasured Counts," Working Papers 43, University of California, Davis, Department of Economics.
- Cuculescu, Ioan & Theodorescu, Radu, 2003. "Are copulas unimodal?," Journal of Multivariate Analysis, Elsevier, vol. 86(1), pages 48-71, July.
- repec:ner:louvai:info:hdl:2078.1/114628 is not listed on IDEAS
- Genest, Christian & Rivest, Louis-Paul, 2001. "On the multivariate probability integral transformation," Statistics & Probability Letters, Elsevier, vol. 53(4), pages 391-399, July.
- Bedoui, Rihab & Ben Dbabis, Makram, 2009. "Copulas and bivariate Risk measures : an application to hedge funds," Economics Papers from University Paris Dauphine 123456789/3346, Paris Dauphine University.
- Nikoloulopoulos, Aristidis K. & Karlis, Dimitris, 2008. "Copula model evaluation based on parametric bootstrap," Computational Statistics & Data Analysis, Elsevier, vol. 52(7), pages 3342-3353, March.
- Charpentier, Arthur & Segers, Johan, 2009. "Tails of multivariate Archimedean copulas," Journal of Multivariate Analysis, Elsevier, vol. 100(7), pages 1521-1537, August.
- Frahm, Gabriel & Junker, Markus & Schmidt, Rafael, 2005. "Estimating the tail-dependence coefficient: Properties and pitfalls," Insurance: Mathematics and Economics, Elsevier, vol. 37(1), pages 80-100, August.
- Cameron, A. Colin & Li, Tong & Trivedi, Pravin K. & Zimmer, David M., 2004. "Modeling Differences in Counted Outcomes Using Bivariate Copula Models: With Application to Mismeasured Counts," Working Papers 04-3, University of California at Davis, Department of Economics.
- Durante, Fabrizio & Jaworski, Piotr & Mesiar, Radko, 2011. "Invariant dependence structures and Archimedean copulas," Statistics & Probability Letters, Elsevier, vol. 81(12), pages 1995-2003.
- Wysocki, Włodzimierz, 2013. "When a copula is archimax," Statistics & Probability Letters, Elsevier, vol. 83(1), pages 37-45.
- Ferreira, Helena, 2012. "Multivariate maxima of moving multivariate maxima," Statistics & Probability Letters, Elsevier, vol. 82(8), pages 1489-1496.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wendy Shamier).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.